Morning after pill and pro-longed period Watch

dv9
Badges: 2
Rep:
?
#1
Report Thread starter 10 months ago
#1
Hi girls, need some advice.I took the morning after pill and a week later I got my period (it came a week earlier, which I know can be a common side effect of taking the morning after pill so that's fine).My period started off light on the first day and got heavier on the rest of the days alongside cramps backache etc just how all my usual periods are.HOWEVER, this is the problem...my period usually lasts 5-6 days but I am now on day 9 and I am still bleeding and continuing to have period symptoms. The bleeding is no longer heavy it is light and varies from brown to red blood; looks like when your period is just about to finish but mine is still going (.It's really stressing me out because I just want it to stop.I know the morning after pill can cause irregular bleeding, but has anyone experienced it to make your period last longer?? I know I'm not pregnant as I had a proper heavy red blood flow and I also took a test on Tuesday (when I thought my period was done and 2 weeks after having sex) but I just want this bleeding to stop please let me know if you/anyone you know have experienced this or something similar xx
0
reply
DrawTheLine
Badges: 22
Rep:
?
#2
Report 10 months ago
#2
(Original post by dv9)
Hi girls, need some advice.I took the morning after pill and a week later I got my period (it came a week earlier, which I know can be a common side effect of taking the morning after pill so that's fine).My period started off light on the first day and got heavier on the rest of the days alongside cramps backache etc just how all my usual periods are.HOWEVER, this is the problem...my period usually lasts 5-6 days but I am now on day 9 and I am still bleeding and continuing to have period symptoms. The bleeding is no longer heavy it is light and varies from brown to red blood; looks like when your period is just about to finish but mine is still going (.It's really stressing me out because I just want it to stop.I know the morning after pill can cause irregular bleeding, but has anyone experienced it to make your period last longer?? I know I'm not pregnant as I had a proper heavy red blood flow and I also took a test on Tuesday (when I thought my period was done and 2 weeks after having sex) but I just want this bleeding to stop please let me know if you/anyone you know have experienced this or something similar xx
It most likely is the morning after pill causing this longer period. If you're concerned you can speak to a pharmacist for advice.
1
reply
xoxAngel_Kxox
Badges: 21
Rep:
?
#3
Report 10 months ago
#3
The MAP can do all sorts of crazy things to your period. It may be that the MAP caused a bit of a bleed (which can happen) but then your actual period arrived, making it look like one long bleed.

I don't know that for sure, but I'm almost certain what you're experiencing isn't anything out of the ordinary for someone who's taken that pill - even if it might not be very nice.

Just keep an eye on what happens with your next period, and if it's late take a pregnancy test just to be sure - though the MAP does have high success rates so it's likely you'll be fine anyway.

If you don't stop bleeding in the next few days, it might be worth phoning your doctor to get some advice - but again, I've known people to bleed for a fortnight after taking the MAP.. it can do nasty things to our menstrual cycles.

I've only ever taken it once and touch wood everything just happened as normal - but I have a feeling I'm in the minority there!
1
reply
Paula23
Badges: 1
Rep:
?
#4
Report 1 week ago
#4
I am in the exact same boat. I took the morning after pill and stated to bleed 2 days later. I’m on day 8 but I’m still heavily bleeding. Saw my GP yesterday. She said not to worry would bleeding upto 14 days
0
reply
Anonymous #1
#5
Report 1 week ago
#5
I’m in the same boat I took the stupid morning after pill a week ago 2 days later I started bleeding. I’m on day 8 & still
Bleeding !! Went to see my GP yesterday she said it’s normal I could bleeding for another week. And to come back to see her if I havnt stopped in another 7 days. I know this is an old forum could you please let me know how long you was bleeding for x

(Original post by dv9)
Hi girls, need some advice.I took the morning after pill and a week later I got my period (it came a week earlier, which I know can be a common side effect of taking the morning after pill so that's fine).My period started off light on the first day and got heavier on the rest of the days alongside cramps backache etc just how all my usual periods are.HOWEVER, this is the problem...my period usually lasts 5-6 days but I am now on day 9 and I am still bleeding and continuing to have period symptoms. The bleeding is no longer heavy it is light and varies from brown to red blood; looks like when your period is just about to finish but mine is still going (.It's really stressing me out because I just want it to stop.I know the morning after pill can cause irregular bleeding, but has anyone experienced it to make your period last longer?? I know I'm not pregnant as I had a proper heavy red blood flow and I also took a test on Tuesday (when I thought my period was done and 2 weeks after having sex) but I just want this bleeding to stop please let me know if you/anyone you know have experienced this or something similar xx
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top

It is really important for me to be involved in helping make my university better

Strongly disagree (2)
9.52%
Disagree (2)
9.52%
Neither agree or disagree (7)
33.33%
Agree (6)
28.57%
Strongly Agree (4)
19.05%

Watched Threads

View All
Latest
My Feed